Alert archive / California / Gale Watches in 2013
Gale Watch 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Aug 13, 2013, 9:14 AM PDT. It took effect at Aug 14, 2013, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 9:14 AM PDT (16:14 UTC)
- In effect from
- Aug 14, 2013, 3:00 PM PDT
- Expired
- Aug 14, 2013, 3:21 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
271 WHUS76 KLOX 131614 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 914 AM PDT TUE AUG 13 2013 PZZ673-140015- /O.EXT.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.NEW.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 914 AM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ670-140015- /O.EXT.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.NEW.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 914 AM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 30 KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-140015- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 914 AM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
706 WHUS76 KLOX 132128 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PDT TUE AUG 13 2013 PZZ673-140530- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 228 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 5 TO 7 FEET THROUGH WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ670-140530- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 228 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 6 TO 7 FEET THROUGH WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-140530- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 228 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT NORTHWEST OF SAN NICOLAS ISLAND. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
285 WHUS76 KLOX 140324 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 824 PM PDT TUE AUG 13 2013 PZZ673-141130- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 824 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH WEDNESDAY THEN INCREASE TO 20 TO 30 KT WEDNESDAY NIGHT. GUSTS TO 35 KT WILL BE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SEAS 5 TO 7 FEET THROUGH WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ670-141130- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 824 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH WEDNESDAY MORNING. WINDS WILL INCREASE TO 15 TO 25 KT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 5 TO 7 FEET THROUGH WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-141000- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 824 PM PDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT...STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
348 WHUS76 KLOX 141021 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 321 AM PDT WED AUG 14 2013 PZZ676-141830- /O.CAN.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/ /O.NEW.KLOX.SC.Y.0096.130814T2200Z-130815T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 321 AM PDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WILL DEVELOP THIS AFTERNOON NORTHWEST OF SAN NICOLAS ISLAND...WITH GUSTS TO 30 KNOTS THIS EVENING THROUGH THE OVERNIGHT HOURS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-141830- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.UPG.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ /O.NEW.KLOX.GL.W.0030.130814T2200Z-130815T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 321 AM PDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...THEN WIND GUSTS WILL INCREASE TO 35 KNOTS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS...THEN DIMINISH SOME EARLY THURSDAY MORNING. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-141830- /O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/ /O.UPG.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/ /O.NEW.KLOX.GL.W.0030.130814T2200Z-130815T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 321 AM PDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...THEN WIND GUSTS WILL INCREASE TO 35 KNOTS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS...THEN DIMINISH SOME EARLY THURSDAY MORNING. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-141830- /O.EXB.KLOX.SC.Y.0095.130814T2200Z-130815T0700Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 321 AM PDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE DIMINISHING BELOW SMALL CRAFT ADVISORY THRESHOLDS AFTER MIDNIGHT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 31
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Aug 13, 4:25 AM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 4:25 AM PDT, 4 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 425 AM PDT TUE AUG 13 2013 UPDATED AVIATION SECTION .SYNOPSIS... TEMPERATURES ARE EXPECTED TO RETURN TO NORMAL OR A LITTLE ABOVE BY MIDWEEK AS A RIDGE CONTINUES TO SLOWLY BUILD INTO THE AREA. NIGHT THROUGH MORNING LOW CLOUDS AND FOG SHOULD BE MAINLY CONFINED TO THE COASTAL PLAIN THE REST OF THE WEEK. A WEAK TROUGH WILL COOL TEMPERATURES A COUPLE DEGREES OVER THE WEEKEND. && .SHORT TERM (TODAY-FRI)... THE MARINE LAYER IS NEAR 1000 FEET THIS MORNING WHICH IS ABOUT 300 FEET LOWER THAN YDY AT THIS TIME. GRADIENTS ARE SLIGHTLY ONSHORE AND ARE UNCHANGED FROM YDY. MARINE STRATUS COVERS THE COAST AND THE LOWER VLYS. THERE WILL BE GOOD CLEARING TODAY. THERE WILL LIKELY BE A DEGREE OR TWO OF WARMING TODAY AWAY FROM THE COAST WHICH SHOULD BRING THE STREAK OF CONSECUTIVE DAYS LESS THAN 80 DEGREES AT DOWNTOWN L.A. TO A HALT AT 12 SINCE THE START OF THE MONTH WHICH ECLIPSED THE OLD RECORD OF AUG 1 TO 11 SET BACK IN 1910. WHEN THE 5 DAYS IN JULY ARE FACTORED IN THE STREAK WAS AN IMPRESSIVE 17. AFTER TODAY THE UPPER HIGH CURRENTLY OVER EL PASO WILL SLIDE WESTWARD AND WILL RISE HGTS AND REDUCE THE ONSHORE FLOW. THIS WILL SMOOSH THE MARINE LAYER AND WILL DELAY STRATUS FORMATION THERE WILL BE LESS AND LESS LOW CLOUDS EACH DAY AND FRIDAY WILL SEE MINIMAL MORNING LOW CLOUDS. MAX TEMPS AND TO A LESSER DEGREE MIN TEMPS WILL RISE EACH DAY AND FRIDAY WILL BE THE WARMEST DAY OF THE NEXT 7. CANNOT TOTALLY RULE OUT SOME MONSOON FLOW THURSDAY OR FRIDAY BUT RIGHT NOW IT DOES NOT LOOK IT WILL HAPPEN. .LONG TERM (SAT-MON)... TROFING THEN BUILDS INTO THE WEST COAST ON SATURDAY. BRINGING YET ANOTHER ROUND OF LOW CLOUDS FOR THE WEEKEND. THE TROFING AND THE ONSHORE FLOW INCREASES EACH DAY AND THE MAINE LAYER CLOUD PATTERN WILL INCREASE AS WELL. MAX TEMPS WILL FALL EACH DAY. && .AVIATION...13/1125Z WIDESPREAD STRATUS IN ALL COASTAL AREAS AND IN THE SANTA YNEZ... SAN GABRIEL AND LOWER VTU COUNTY VALLEYS THIS MORNING. CONDS MOSTLY LIFR TO IFR...EXCEPT LOCALLY LOW MVFR NEAR THE COAST OF L.A. COUNTY. SOME CLOUDS WILL PROBABLY SNEAK INTO THE SAN FERNANDO VALLEY FOR A FEW HOURS THIS MORNING. EXPECT FAIRLY QUICK CLEARING BY MID OR LATE MORNING ACROSS THE REGION. THERE SHOULD BE NO LOW CLOUDS IN THE VLYS TONIGHT...AND EVEN SOME COASTAL AREAS SUCH AS THE S COAST OF SBA COUNTY MAY REMAIN CLEAR. KLAX...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 20 PERCENT CHANCE CIGS WILL DROP INTO THE IFR CATEGORY BETWEEN 12Z AND 15X. THERE IS A 10 TO 20 PERCENT CHANCE CIGS WILL LINGER THROUGH 20Z. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A 10 TO 20 PERCENT CHANCE THAT SKIES WILL REMAIN CLEAR THIS MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION...DB SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.